Ask The Doctor > Questions & Answers > Hey my girlfriend took plan b an hour after

Hey my girlfriend took plan b an hour after

Patient: Hey my girlfriend took plan b an hour after we had unprotected sex and she has a late period. Is that normal?

 

 

Doctor: Hello,Thank you for your medical query at AskTheDoctor.comI understand your concern.Yes, Plan B works by delayin g the ovulation and in most cases the periods can be delayed by 5-7 days.This happens because the environment and mucus layers are completely changed and the hormone levels immediately drop down on the consumption of the pill. It takes some time to come back to the pre-pill hormonal levels and this causes the delay.Hope this was helpful,Regards

 


 

 
Ask The Doctor
    Ask The Doctor
Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji completed his residency in Family Medicine at the University of Manitoba. He currently operates a walk-in-clinic in downtown Toronto.

Book Appointment